Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 29, 2025, 4:45 PM CDT for Sauk County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2025, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 29, 2025, 5:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sauk County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:06 PM CDT, 3 hours 39 minutes earlier. Its key messages:
- Heat index vales in the middle to upper 90s are expected this afternoon.
- Scattered thunderstorms are forecast this afternoon and evening, along and ahead of a cold front. Gusty winds are possible with the strongest storms.
- Scattered thunderstorms are possible Monday primarily for south central and southeast WI, as the cold front moves through the area. Gusty winds and small hail are possible with the strongest storms.
- Chances for showers and thunderstorms returns later in the week, along with warmer and more humid conditions.
Area forecast discussion, Jun 29, 1:06 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 106 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - Heat index vales in the middle to upper 90s are expected this afternoon. - Scattered thunderstorms are forecast this afternoon and evening, along and ahead of a cold front. Gusty winds are possible with the strongest storms. - Scattered thunderstorms are possible Monday primarily for south central and southeast WI, as the cold front moves through the area. Gusty winds and small hail are possible with the strongest storms. - Chances for showers and thunderstorms returns later in the week, along with warmer and more humid conditions. && .SHORT TERM... Issued 100 PM CDT Sun Jun 29 2025 This afternoon through Monday night: Later this afternoon the lake breeze may be enough to trigger a few storms near the lake shore. This remains uncertain given some capping but a few CAMs do support a few weak cells generated off the boundary. The main thing to watch however, is for the storm development northwest of the CWA in association with a shortwave aloft out ahead of the surface front in addition to a weak remnant boundary from overnight convection. Where storms initiate will be very important this afternoon because while instability is plentiful in the 2000-3000 J/kg (MUCAPE) range, the shear is pretty weak overall with at most 20 kts of deep layer shear from most models. This suggests that storms will not likely be able to maintain strength as the outflows are likely to out run convection pretty quickly. However, upon initiation there will be some 1000-12000 J/kg of DCAPE in this region and thus storms could easily produce a few severe gusts though this would likely be closer to where storms initiate before the gust front outruns the storms. The other thing to watch for is the potential for pop up convection firing along outflows from the convection developing to northwest which could become the primary risk though CAMs do not support this type of outcome at this point. This will bring the greatest risk for severe gusts to the northwest parts of the CWA with lesser risk as storms expect to move southeast. By the late evening and early overnight most of the convection is expected to slide out with quieter conditions through the rest of the overnight period. Most of the CAMs actually push the front out of most of the region overnight largely bringing west to northwest winds back to the region for Monday. Into the day Monday another system developing across the Central Plains will slide largely south of the region but should allow for southern WI to get clipped which should include a period of showers and perhaps a few storms as well with potential focus along a lingering cold front. The broad precip shield will largely be associated with the upper level trough pushing through bringing PVA across most of the region with enough moisture for showers at least. However various factors make this fairly uncertain especially with how things develop in the lower levels and the progression of the front and low level dry air which may complicate how expansive rain showers could be. In addition there is uncertainty with how northward we could see storms Monday afternoon but right now the far southeast CWA has the best chance for a strong to possibly even severe storm. The better severe storm potential revolves around the deep layer shear being in the 35-45 kt range with enough instability. By Monday night this system will push out as high pressure fills in behind with weak ridging gradually pushing in. Kuroski && .LONG TERM... Issued 100 PM CDT Sun Jun 29 2025 Tuesday through Sunday: Middle of the week we will largely be dominated by ridging to the west and troughing to the east in a meridional flow pattern. High pressure tracking through the Central Plains and south of the CWA will help keep us dry Tuesday and Wednesday though Wednesday night into Thursday a some shortwave activity swinging off the troughing in northern Ontario. This will be something to monitor especially as timing changes at all but there at least appears to be a decent chance for storms Wednesday night through at least some of Thursday. Ridging will move overhead later in the week and likely keep the region dry with higher pressure overhead for at least a few days (later Thursday into Saturday). This may change however as there is fairly decent precip chances that will ride over the ridge during this period and minor changes in the track of the ridge could change what we see. However for now that remains the current trend with The ridge gradually weakening and sliding out late in the weekend and bringing the potential for showers and storms back late Saturday into Sunday. Uncertainty is certainly high later on as the upper levels become fairly erratic in models. Kuroski && .AVIATION... Issued 100 PM CDT Sun Jun 29 2025 Storms expected to develop in west central WI with storms gradually pushing east across southern WI. Stronger storms possible further west but will gradually weaken as they push east as we lose instability into the late evening. With storms some temporary VSBY reduction will be possible with some borderline MVFR CIGS possible with storms as well. This will clear out during the overnight period. Additional chances for showers across southern WI with storms more limited to far south central and southeast WI. Storms could however be on the stronger side if we manage storms at all as things may stay more south. stratiform rain with a system pushing through will be possible for at least parts of the day, primarily afternoon and early evening. Again VFR conditions are expected but we cannot rule out temporary VSBY reductions with storms and periods of MVFR CIGS. Kuroski && .MARINE... Issued 100 PM CDT Sun Jun 29 2025 South to southeast winds have increased today and will turn south to southwest tonight, as weak high pressure moves east of the region. A weak cold front will approach the region from the Upper Mississippi River Valley later this afternoon into tonight, moving across the region overnight into Monday. Southwest winds will become west behind the front later Monday into Monday night. Showers and some thunderstorms may accompany the frontal passage. West winds should generally linger into the middle of the week. Kuroski && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 29, 2:24 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 224 PM CDT Sun Jun 29 2025 WIZ046-047-051-052-056>060-062>072-301930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 224 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe Thunderstorm Watch in effect for Fond du Lac to Green county and west until 9pm with scattered thunderstorms expected this afternoon and evening, along and ahead of a cold front. Gusty winds and large hail to 1 inch may occur with the strongest storms. Heat index values in the middle to upper 90s are expected this afternoon. The Wisconsin Department of Natural Resources has issued an Air Quality Advisory for ozone the lakeshore counties of Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha until 11 PM this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms Monday, with gusty winds and small hail possible with the strongest storms. There are chances for thunderstorms at times later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed. LMZ643>646-301930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 224 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible mainly later this evening, along and ahead of a cold front. Gusty winds may occur with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms Monday, with gusty winds and small hail possible with the strongest storms. There are chances for thunderstorms at times later in the week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-301930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 224 PM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible mainly later tonight, along and ahead of a cold front. Gusty winds may occur with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms Monday, with gusty winds and small hail possible with the strongest storms. There are chances for thunderstorms at times later in the week. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 29, 4:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
442 PM CDT Sun Jun 29 2025
WIZ056-292215-
Sauk WI-
442 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAUK COUNTY THROUGH 515
PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Reedsburg, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Loganville and Hill Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Wisconsin.
&&
LAT...LON 4327 8988 4331 9012 4348 9012 4343 8978
TIME...MOT...LOC 2141Z 192DEG 8KT 4337 8999
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
QUIGLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:42 PM CDT | Special Weather Statement | MKX | Sauk | 33 min |
| Jun 29, 5:09 PM CDT | Special Weather Statement | MKX | Fond du Lac | 21 min |
| Jun 29, 5:52 PM CDT | Areal Flood Advisory | MKX | Columbia | 3 hr |
| Jun 29, 5:54 PM CDT | Areal Flood Advisory | MKX | Fond du Lac | 3 hr |
| Jun 29, 6:06 PM CDT | Special Weather Statement | MKX | Iowa | 24 min |
| Jun 29, 6:15 PM CDT | Special Weather Statement | MKX | Dodge | 30 min |
| Jun 29, 6:46 PM CDT | Special Weather Statement | MKX | Washington | 29 min |
| Jun 29, 6:50 PM CDT | Areal Flood Advisory | MKX | Dodge, Fond du Lac | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.